Alert archive / Kansas / Winter Storm Warnings in 2022
Winter Storm Warning 3, NWS Dodge City, KS
NWS Dodge City, KS issued this winter storm warning at Mar 9, 2022, 1:56 AM CST for 6 counties in Kansas. It took effect at Mar 9, 2022, 6:00 PM CST. It was in force for 17 hr. 28 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Mar 9, 2022, 1:56 AM CST (07:56 UTC)
- In effect from
- Mar 9, 2022, 6:00 PM CST
- Expired
- Mar 10, 2022, 10:51 AM CST
- In force
- 17 hr
- Issued by
- NWS Dodge City, KS
Counties Ellis County, KS, Lane County, KS, Ness County, KS, Rush County, KS, Scott County, KS, Trego County, KS
The radar
The Dodge City radar (KDDC), 97 km from the middle of the area, began a volume at 07:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 10, 4:40 AM CST | SNOW 6 | Hays, KS | 5 TO 7 INCHES WAS ESTIMATED. |
| Mar 10, 4:42 AM CST | SNOW 3 | Scott City, KS | |
| Mar 10, 4:43 AM CST | SNOW 5.5 | Wakeeney, KS | 5 TO 6 INCHES WAS REPORTED. |
| Mar 10, 5:50 AM CST | SNOW 2.5 | Victoria, KS | RELAYED FROM NWS ICT. |
| Mar 10, 6:37 AM CST | SNOW 5 | Catherine, KS | 5 INCHES OF SNOW WITH 0.33 LIQUID EQUIVALENT, AND UP TO 3 FOOT SNOWDRIFTS. |
| Mar 10, 7:00 AM CST | SNOW 2.4 | 4 N Ash Valley, KS | COCORAHS STATION KS-RH-10 TIMKEN 7.8 SSW. |
| Mar 10, 7:00 AM CST | SNOW 2.6 | 2 N Shaffer, KS | COCORAHS STATION KS-RH-8 ALBERT 3.3 NW. |
| Mar 10, 7:00 AM CST | SNOW 3.2 | 3 Se Mccracken, KS | CO-OP OBSERVER STATION MCCK1 2.9 SE MCCRACKEN. |
| Mar 10, 7:00 AM CST | SNOW 4.5 | Utica, KS | CO-OP OBSERVER STATION UTCK1 UTICA. |
| Mar 10, 7:00 AM CST | SNOW 6 | 6 Nnw Catherine, KS | COCORAHS STATION KS-EL-24 HAYS 8.9 NNE. |
| Mar 10, 7:00 AM CST | SNOW 6 | Healy, KS | CO-OP OBSERVER STATION HEAK1 HEALY. |
| Mar 10, 7:00 AM CST | SNOW 6.2 | 1 Nne Hays, KS | COCORAHS STATION KS-EL-103 HAYS 1.1 NNE. |
| Mar 10, 7:00 AM CST | SNOW 6.2 | 2 Nw Hays, KS | COCORAHS STATION KS-EL-74 HAYS 1.5 NW. |
| Mar 10, 7:00 AM CST | SNOW 6.5 | 1 Sse Cedar Bluff, KS | CO-OP OBSERVER STATION ELSK1 1.0 S CEDAR BLUFF. |
| Mar 10, 7:00 AM CST | SNOW 9 | 4 Sw Ellis, KS | COCORAHS STATION KS-TR-25 ELLIS 4.0 SW. |
| Mar 10, 8:00 AM CST | SNOW 2.5 | 11 Se Beeler, KS | COCORAHS STATION KS-NS-17 NESS CITY 11.6 SW. |
| Mar 10, 8:00 AM CST | SNOW 5 | Dighton, KS | COCORAHS STATION KS-LE-12 DIGHTON 0.4 WNW. |
| Mar 10, 8:00 AM CST | HEAVY SNOW 7 | Hays, KS | THIS SOCIAL MEDIA REPORT ESTIMATED A 6 TO 8 INCH NEW SNOWFALL. |
| Mar 10, 8:00 AM CST | SNOW 8.4 | 2 Nw Hays, KS | COCORAHS STATION KS-EL-6 HAYS 1.7 NW. |
| Mar 10, 8:00 AM CST | SNOW 8.5 | 2 Ssw Hays, KS | CO-OP OBSERVER STATION HASK1 HAYS 1 S. |
| Mar 10, 8:00 AM CST | SNOW 12.5 | 10 S Collyer, KS | CO-OP OBSERVER STATION CLYK1 9.8 S COLLYER. |
| Mar 10, 8:20 AM CST | SNOW 3 | La Crosse, KS | THIS REPORT WAS RECEIVED THROUGH SOCIAL MEDIA. |
| Mar 10, 8:30 AM CST | SNOW 4 | 6 Ssw Utica, KS | COCORAHS STATION KS-NS-5 UTICA 5.9 SSW. |
| Mar 10, 8:30 AM CST | SNOW 4 | 6 Ssw Utica, KS | CO-OP OBSERVER STATION ZRIK1 5.7 SW UTICA. |
| Mar 10, 8:40 AM CST | HEAVY SNOW 10 | Collyer, KS | THIS REPORT WAS RECEIVED THROUGH SOCIAL MEDIA. |
| Mar 10, 10:00 AM CST | SNOW 8 | Scott State Lake, KS | AN ESTIMATED 7 TO 9 INCH REPORT WAS RELAYED FROM NWS GOODLAND. |
| Mar 10, 10:15 AM CST | SNOW 8 | 1 Ene Hays, KS | COCORAHS STATION KS-EL-77 HAYS 0.9 ENE. |
| Mar 10, 10:30 AM CST | SNOW 10.8 | Ellis, KS | THIS SNOWFALL REPORT WAS RECEIVED THROUGH SOCIAL MEDIA. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 7.9 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 886 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 60 m²/s²
- 0-3 km storm-relative helicity
- 92 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
532 WWUS43 KDDC 090756 WSWDDC URGENT - WINTER WEATHER MESSAGE National Weather Service Dodge City KS 156 AM CST Wed Mar 9 2022 KSZ030-031-100000- /O.UPG.KDDC.WS.A.0004.220310T0000Z-220310T1800Z/ /O.NEW.KDDC.WS.W.0003.220310T0000Z-220311T0000Z/ Trego-Ellis- Including the cities of Wakeeney, Pfeifer, and Hays 156 AM CST Wed Mar 9 2022 ...WINTER STORM WARNING IN EFFECT FROM 6 PM THIS EVENING TO 6 PM CST THURSDAY... * WHAT...Heavy snow expected. Total snow accumulations of 4 to 7 inches. Winds gusting as high as 40 mph. Bitter wind chills. * WHERE...Trego and Ellis Counties. * WHEN...From 6 PM this evening to 6 PM CST Thursday. * IMPACTS...Plan on snow covered roadways. Areas of blowing and drifting snow will significantly reduce visibility. * ADDITIONAL DETAILS...Winter weather driving conditions are expected to impact the Thursday morning commute. Wind chills as cold as -5 will pose a risk for any stranded motorists. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ KSZ043>046-065-066-100000- /O.NEW.KDDC.WW.Y.0005.220310T0000Z-220311T0000Z/ Scott-Lane-Ness-Rush-Pawnee-Stafford- Including the cities of Scott City, Scott State Lake, Dighton, Ness City, La Crosse, Larned, St. John, Stafford, and Macksville 156 AM CST Wed Mar 9 2022 ...WINTER WEATHER ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 6 PM CST THURSDAY... * WHAT...Snow expected. Total snow accumulations of 2 to 4 inches. Winds gusting as high as 45 mph. Bitter wind chills. * WHERE...Portions of central, south central and west central Kansas. * WHEN...From 6 PM this evening to 6 PM CST Thursday. * IMPACTS...Plan on snow covered roadways. Areas of blowing and drifting snow will significantly reduce visibility. * ADDITIONAL DETAILS...Winter weather driving conditions are expected to impact the Thursday morning commute. Wind chills as cold as -5 will pose a risk for any stranded motorists. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ Turner
5 follow-up statements
328 WWUS43 KDDC 091902 WSWDDC URGENT - WINTER WEATHER MESSAGE National Weather Service Dodge City KS 102 PM CST Wed Mar 9 2022 KSZ030-031-101000- /O.CON.KDDC.WS.W.0003.220310T0000Z-220311T0000Z/ Trego-Ellis- Including the cities of Wakeeney, Pfeifer, and Hays 102 PM CST Wed Mar 9 2022 ...WINTER STORM WARNING REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 6 PM CST THURSDAY... * WHAT...Snow expected. Total snow accumulations of 5 to 6 inches. Winds gusting as high as 40 mph. Bitter wind chills. * WHERE...Trego and Ellis Counties. * WHEN...From 6 PM this evening to 6 PM CST Thursday. * IMPACTS...Plan on snow covered roadways. Areas of blowing and drifting snow will significantly reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ KSZ043>046-065-066-101000- /O.CON.KDDC.WW.Y.0005.220310T0000Z-220311T0000Z/ Scott-Lane-Ness-Rush-Pawnee-Stafford- Including the cities of Scott City, Scott State Lake, Dighton, Ness City, La Crosse, Larned, St. John, Stafford, and Macksville 102 PM CST Wed Mar 9 2022 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 6 PM CST THURSDAY... * WHAT...Snow expected. Total snow accumulations of 2 to 4 inches. Winds gusting as high as 45 mph. Bitter wind chills. * WHERE...Portions of central, south central and west central Kansas. * WHEN...From 6 PM this evening to 6 PM CST Thursday. * IMPACTS...Plan on snow covered roadways. Areas of blowing and drifting snow will significantly reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$
534 WWUS43 KDDC 092123 WSWDDC URGENT - WINTER WEATHER MESSAGE National Weather Service Dodge City KS 323 PM CST Wed Mar 9 2022 KSZ043>046-101000- /O.UPG.KDDC.WW.Y.0005.220310T0000Z-220311T0000Z/ /O.EXA.KDDC.WS.W.0003.220310T0000Z-220311T0000Z/ Scott-Lane-Ness-Rush- Including the cities of Scott City, Scott State Lake, Dighton, Ness City, and La Crosse 323 PM CST Wed Mar 9 2022 ...WINTER STORM WARNING IN EFFECT UNTIL 6 PM CST THURSDAY... * WHAT...Snow expected. Total snow accumulations of 4 to 6 inches. Winds gusting as high as 40 mph. * WHERE...Scott, Lane, Ness and Rush Counties. * WHEN...Until 6 PM CST Thursday. * IMPACTS...Plan on snow covered roadways. Areas of blowing and drifting snow will significantly reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ KSZ030-031-101000- /O.CON.KDDC.WS.W.0003.220310T0000Z-220311T0000Z/ Trego-Ellis- Including the cities of Wakeeney, Pfeifer, and Hays 323 PM CST Wed Mar 9 2022 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 PM CST THURSDAY... * WHAT...Snow expected. Total snow accumulations of 5 to 6 inches. Winds gusting as high as 40 mph. Bitter wind chills. * WHERE...Trego and Ellis Counties. * WHEN...From 6 PM this evening to 6 PM CST Thursday. * IMPACTS...Plan on snow covered roadways. Areas of blowing and drifting snow will significantly reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ KSZ061>064-075>081-101000- /O.EXA.KDDC.WW.Y.0005.220310T0000Z-220311T0000Z/ Hamilton-Kearny-Finney-Hodgeman-Grant-Haskell-Gray-Ford-Edwards- Kiowa-Pratt- Including the cities of Syracuse, Lakin, Deerfield, Garden City, Jetmore, Hanston, Ulysses, Sublette, Satanta, Cimarron, Montezuma, Dodge City, Kinsley, Lewis, Greensburg, Haviland, and Pratt 323 PM CST Wed Mar 9 2022 /223 PM MST Wed Mar 9 2022/ ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 6 PM CST /5 PM MST/ THURSDAY... * WHAT...Snow expected. Total snow accumulations of 1 to 3 inches. Winds gusting as high as 45 mph. * WHERE...Portions of south central and southwest Kansas. * WHEN...From 6 PM this evening to 6 PM CST Thursday. * IMPACTS...Plan on snow covered roadways. Areas of blowing and drifting snow will significantly reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ KSZ065-066-101000- /O.CON.KDDC.WW.Y.0005.220310T0000Z-220311T0000Z/ Pawnee-Stafford- Including the cities of Larned, St. John, Stafford, and Macksville 323 PM CST Wed Mar 9 2022 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THURSDAY... * WHAT...Snow expected. Total snow accumulations of 2 to 4 inches. Winds gusting as high as 45 mph. Bitter wind chills. * WHERE...Portions of central, south central and west central Kansas. * WHEN...From 6 PM this evening to 6 PM CST Thursday. * IMPACTS...Plan on snow covered roadways. Areas of blowing and drifting snow will significantly reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$
679 WWUS43 KDDC 100325 WSWDDC URGENT - WINTER WEATHER MESSAGE National Weather Service Dodge City KS 925 PM CST Wed Mar 9 2022 KSZ030-031-043>046-101800- /O.EXT.KDDC.WS.W.0003.000000T0000Z-220310T1800Z/ Trego-Ellis-Scott-Lane-Ness-Rush- Including the cities of Wakeeney, Pfeifer, Hays, Scott City, Scott State Lake, Dighton, Ness City, and La Crosse 925 PM CST Wed Mar 9 2022 ...WINTER STORM WARNING NOW IN EFFECT UNTIL NOON CST THURSDAY... * WHAT...Heavy snow. Additional snow accumulations of 3 to 6 inches. Winds gusting as high as 35-40 mph. * WHERE...Portions of central and west central Kansas. * WHEN...Until noon CST Thursday. * IMPACTS...Plan on slippery road conditions. Areas of blowing snow could significantly reduce visibility. The hazardous conditions could impact the morning commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ KSZ061>066-075>081-101800- /O.EXT.KDDC.WW.Y.0005.000000T0000Z-220310T1800Z/ Hamilton-Kearny-Finney-Hodgeman-Pawnee-Stafford-Grant-Haskell- Gray-Ford-Edwards-Kiowa-Pratt- Including the cities of Syracuse, Lakin, Deerfield, Garden City, Jetmore, Hanston, Larned, St. John, Stafford, Macksville, Ulysses, Sublette, Satanta, Cimarron, Montezuma, Dodge City, Kinsley, Lewis, Greensburg, Haviland, and Pratt 925 PM CST Wed Mar 9 2022 /825 PM MST Wed Mar 9 2022/ ...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL NOON CST /11 AM MST/ THURSDAY... * WHAT...Snow. Total snow accumulations of 1 to 3 inches. Winds gusting as high as 35-40 mph. * WHERE...Portions of south central and southwest Kansas. * WHEN...Until noon CST /11 AM MST/ Thursday. * IMPACTS...Plan on slippery road conditions. The hazardous conditions could impact the morning commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$
294 WWUS43 KDDC 100700 WSWDDC URGENT - WINTER WEATHER MESSAGE National Weather Service Dodge City KS 100 AM CST Thu Mar 10 2022 KSZ030-031-043>046-101800- /O.CON.KDDC.WS.W.0003.000000T0000Z-220310T1800Z/ Trego-Ellis-Scott-Lane-Ness-Rush- Including the cities of Wakeeney, Pfeifer, Hays, Scott City, Scott State Lake, Dighton, Ness City, and La Crosse 100 AM CST Thu Mar 10 2022 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL NOON CST TODAY... * WHAT...Heavy snow. Additional snow accumulations of 4 to 7 inches. Winds gusting as high as 35-40 mph. * WHERE...Portions of central and west central Kansas. * WHEN...Until noon CST Thursday. * IMPACTS...Plan on slippery road conditions. Areas of blowing snow could significantly reduce visibility. The hazardous conditions could impact the morning commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ KSZ074-084>090-102100- /O.EXB.KDDC.WW.Y.0005.220310T1800Z-220311T1200Z/ Stanton-Morton-Stevens-Seward-Meade-Clark-Comanche-Barber- Including the cities of Johnson City, Elkhart, Hugoton, Liberal, Meade, Plains City, Fowler, Ashland, Minneola, Coldwater, Lake Coldwater, Protection, Medicine Lodge, and Kiowa 100 AM CST Thu Mar 10 2022 ...WINTER WEATHER ADVISORY IN EFFECT FROM NOON TODAY TO 6 AM CST FRIDAY... * WHAT...Snow expected. Total snow accumulations of 1 to 4 inches. * WHERE...Portions of south central and southwest Kansas. * WHEN...From noon today to 6 AM CST Friday. * IMPACTS...Plan on slippery road conditions. The hazardous conditions could impact the morning commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ KSZ075>078-080-081-102100- /O.EXT.KDDC.WW.Y.0005.000000T0000Z-220311T1200Z/ Grant-Haskell-Gray-Ford-Kiowa-Pratt- Including the cities of Ulysses, Sublette, Satanta, Cimarron, Montezuma, Dodge City, Greensburg, Haviland, and Pratt 100 AM CST Thu Mar 10 2022 ...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL 6 AM CST FRIDAY... * WHAT...Snow. Total snow accumulations of 1 to 4 inches. Winds gusting as high as 35-40 mph. * WHERE...Portions of south central and southwest Kansas. * WHEN...Until 6 AM CST Friday. * IMPACTS...Plan on slippery road conditions. The hazardous conditions could impact the morning commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ KSZ061>066-079-101800- /O.CON.KDDC.WW.Y.0005.000000T0000Z-220310T1800Z/ Hamilton-Kearny-Finney-Hodgeman-Pawnee-Stafford-Edwards- Including the cities of Syracuse, Lakin, Deerfield, Garden City, Jetmore, Hanston, Larned, St. John, Stafford, Macksville, Kinsley, and Lewis 100 AM CST Thu Mar 10 2022 /1200 AM MST Thu Mar 10 2022/ ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL NOON CST /11 AM MST/ TODAY... * WHAT...Snow. Total snow accumulations of 1 to 4 inches. Winds gusting as high as 35-40 mph. * WHERE...Portions of south central and southwest Kansas. * WHEN...Until noon CST /11 AM MST/ Thursday. * IMPACTS...Plan on slippery road conditions. The hazardous conditions could impact the morning commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$
364 WWUS43 KDDC 101651 WSWDDC URGENT - WINTER WEATHER MESSAGE National Weather Service Dodge City KS 1051 AM CST Thu Mar 10 2022 KSZ030-031-043>046-101800- /O.CAN.KDDC.WS.W.0003.000000T0000Z-220310T1800Z/ Trego-Ellis-Scott-Lane-Ness-Rush- Including the cities of Wakeeney, Pfeifer, Hays, Scott City, Scott State Lake, Dighton, Ness City, and La Crosse 1051 AM CST Thu Mar 10 2022 ...WINTER STORM WARNING IS CANCELLED... Accumulating snow has ended. $$ KSZ061>066-079-101800- /O.CAN.KDDC.WW.Y.0005.000000T0000Z-220310T1800Z/ Hamilton-Kearny-Finney-Hodgeman-Pawnee-Stafford-Edwards- Including the cities of Syracuse, Lakin, Deerfield, Garden City, Jetmore, Hanston, Larned, St. John, Stafford, Macksville, Kinsley, and Lewis 1051 AM CST Thu Mar 10 2022 /951 AM MST Thu Mar 10 2022/ ...WINTER WEATHER ADVISORY IS CANCELLED... Accumulating snow has ended. $$ KSZ075>078-080-081-111000- /O.CON.KDDC.WW.Y.0005.000000T0000Z-220311T1200Z/ Grant-Haskell-Gray-Ford-Kiowa-Pratt- Including the cities of Ulysses, Sublette, Satanta, Cimarron, Montezuma, Dodge City, Greensburg, Haviland, and Pratt 1051 AM CST Thu Mar 10 2022 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST FRIDAY... * WHAT...Snow. Total snow accumulations of 1 to 4 inches. Winds gusting as high as 35-40 mph. * WHERE...Portions of south central and southwest Kansas. * WHEN...Until 6 AM CST Friday. * IMPACTS...Plan on slippery road conditions. The hazardous conditions could impact the morning commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ KSZ074-084>090-111000- /O.CON.KDDC.WW.Y.0005.220310T1800Z-220311T1200Z/ Stanton-Morton-Stevens-Seward-Meade-Clark-Comanche-Barber- Including the cities of Johnson City, Elkhart, Hugoton, Liberal, Meade, Plains City, Fowler, Ashland, Minneola, Coldwater, Lake Coldwater, Protection, Medicine Lodge, and Kiowa 1051 AM CST Thu Mar 10 2022 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST FRIDAY... * WHAT...Snow expected. Total snow accumulations of 1 to 4 inches. * WHERE...Portions of south central and southwest Kansas. * WHEN...From noon today to 6 AM CST Friday. * IMPACTS...Plan on slippery road conditions. The hazardous conditions could impact the morning commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this winter storm warning went out at Mar 9, 1:20 AM CST, 36 minutes earlier.
Area forecast discussion, Mar 9, 1:20 AM CST, 36 minutes before
Area Forecast Discussion National Weather Service Dodge City KS 120 AM CST Wed Mar 9 2022 ...Updated Long Term... .SHORT TERM...(Wednesday through Thursday) Issued at 1208 AM CST Wed Mar 9 2022 Subsidence behind yesterday's shortwave has cleared the sky as of midnight as expected. Light precipitation from yesterday has evidently added enough moisture into the boundary layer to create scattered areas of ground/valley fog. Several sites have dropped to 1/4 mile visibility, but trends have been fleeting, and will continue to monitor. Areas of fog or stratus will continue through sunrise, otherwise it will remain clear and cold, down into the teens once again. Any fog or stratus will erode by 9 am Wednesday, as southeasterly pressure gradients tighten sharply in response to cyclogenesis in SE Colorado. Expect strong southeast winds Wednesday afternoon, gusting in the 30-35 mph range. Still expecting Wednesday to be the mildest day of the week, with several degrees of moderation at 850 mb, but thickening/lowering clouds and easterly components in the boundary layer will mute the warmup. Northern counties will be limited to the 40s, but southern counties will achieve several hours of the 50s, as they will hang onto the prefrontal warm sector the longest. After 3 pm, the anticipated arctic cold front will begin invading the northern zones, and these areas should be prepared for a dramatic temperature drop by late afternoon. All guidance has been consistent in keeping all zones dry through 6 pm Wednesday, and the forecast is dry through then. Rapidly deteriorating weather is expected Wednesday evening, as arctic air surges south on intense northeast winds. Again, followed the strongest wind guidance available, with gusts as high as 50 mph along the preferred US 83 corridor. Strong cold air advection will send air temperatures crashing to the 10-15 range for most zones by sunrise Thursday, with wind chills in the 0 to -5 range. This is above our wind chill advisory criteria, but regardless, the cold will be dangerous for commuters and any motorists stranded in the snow/blowing snow. Speaking of the snow, snow accumulations will increase with northern extent Wednesday night through Thursday morning. Current storm total snow grids carry 4-6 inches along the I-70 corridor through Thursday morning (Trego/Ellis), 2-3 inches along the K-96 corridor, and roughly an inch down to approximately US 50. South of US 50, especially adjacent to Oklahoma, expect little if any snow from this wave (your turn is coming Thursday night). Winter weather headlines will be issued on this shift as appropriate, after coordination with neighboring WFOs. Regardless, high confidence of winter driving impacts along I-70 for the Thursday morning commute. Increased pops to definite/categorical for these northern zones, up to 100%, and added blowing snow to the grids. Thursday will be miserably cold. Strong northeast winds early will gradually diminish through the day, as arctic high pressure sinks into NW Kansas. Still winds will remain elevated in the afternoon, allowing wind chill indices to only recover to the 5-15 range during the day. Models prog thick stratus through Thursday with 850 mb temperatures in the -10 to -15 range, and that combination will force air temperatures to struggle in the teens and 20s all day. Current forecasted high at Dodge City is 24, which is 33 degrees below normal for March 10th. Models show continuity that snow will diminish to flurries/scattered snow showers or nothing much of daylight Thursday, with a break in forcing for ascent expected. .LONG TERM...(Friday through Tuesday) Issued at 120 AM CST Wed Mar 9 2022 Models remain consistent developing additional bands of light snow across the central and especially southern portions of SW KS Thursday night and early Friday, as a vigorous shortwave dives into Arizona. Moisture supply will not be great, but a general 1-2 inch snowfall appears probable, and increased NBM pops to the likely category adjacent to Oklahoma. Another winter weather advisory may be required, with blowing dry snow potential and elevated north winds (and impacts with the Friday morning commute). All snow will wrap up quickly around sunrise, with strong subsidence behind the passing positively tilted trough delivering rapid clearing through the day. Friday will be unseasonably cold, but with full March sun, most location should warm above freezing into the 30s. Areas with the deepest snow cover (along I-70) will hold below freezing. One more very cold night Friday night/early Saturday, as arctic high pressure settles south over Kansas. Radiational cooling appears ideal here, with light winds and a clear sky. Given a little snow on the ground, single digit air temperatures will be common sunrise Saturday. And then the warmup begins. Return flow commences Saturday afternoon, with elevated southwest winds and afternoon temperatures in the 40s northeast, to 50s southwest. Further warming into the 60s is forecast Sunday, except 50s over the lingering snow near I-70. 00z ECMWF shows an intense, but moisture-starved shortwave diving through the high plains Sunday night/Monday morning. This system displays intense wind energy, but it appears unfavorably timed with the diurnal heating cycle to produce high wind warning criteria at this point. This shortwave will deliver a minor hiccup in the warming trend Monday, followed by very strong warming, into the 70s, Tuesday and Wednesday afternoons. A long dry stretch is evident, with all zones dry Saturday onward through next week. && .AVIATION...(For the 06Z TAFS through 06Z Wednesday night) Issued at 1040 PM CST Tue Mar 8 2022 Complicated TAF cycle with amendments likely. Areas of dense ground fog were developing at 0430z, with GCK already reporting 1/4 sm visibility. Light precipitation from yesterday appears to have added enough moisture in the boundary layer to produce the fog, and included TEMPO groups at GCK/DDC where this light precipitation fell yesterday. Consensus of short term models suggest low stratus and/or fog will expand to include the GCK/DDC/LBL terminals through 12z Wed. Any fog/stratus should lift after 15z Wed, as southeast winds strengthen. After 15z Wed, expect SE winds to gust to near 30 kts at all airports, in response to cyclogenesis in SE Colorado. Ceilings will gradually lower Wednesday, but VFR is expected to continue, and airports are expected to remain dry, through 00z Thu. High confidence flying conditions will degrade sharply after 00z Thu, as a strong arctic cold front races south through SW KS during the 00-06z Thu time frame. NE winds will gust to near 40 kts behind this front, with ceilings rapidly lowering and flight categories degrading through 12z Thu. Light snow/blowing snow is expected to begin at GCK at the end of this TAF period, and perhaps DDC. High confidence snow and blowing/drifting snow will produce very poor flying conditions at HYS 06-12z Thu. && .PRELIMINARY POINT TEMPS/POPS... DDC 18 48 13 24 / 10 10 60 40 GCK 17 47 11 24 / 0 10 70 40 EHA 20 57 12 26 / 0 10 30 30 LBL 16 57 11 26 / 0 10 40 30 HYS 17 40 12 24 / 10 10 100 80 P28 20 53 22 32 / 10 10 40 30 && .DDC WATCHES/WARNINGS/ADVISORIES... Winter Storm Watch from this evening through Thursday morning for KSZ030-031. && SHORT TERM...Turner LONG TERM...Turner AVIATION...Turner
Hazardous weather outlook, Mar 8, 2:11 AM CST, 23 hours 45 minutes before
Hazardous Weather Outlook National Weather Service Dodge City KS 211 AM CST Tue Mar 8 2022 KSZ030-031-043>046-061>066-074>081-084>090-090815- Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman- Pawnee-Stafford-Stanton-Grant-Haskell-Gray-Ford-Edwards-Kiowa- Pratt-Morton-Stevens-Seward-Meade-Clark-Comanche-Barber- 211 AM CST Tue Mar 8 2022 /111 AM MST Tue Mar 8 2022/ This hazardous weather outlook is for portions of central...south central...southwest and west central Kansas. .DAY ONE...Today. Day 1 Discussion ---------------- Scattered light snow showers are possible across the northwest counties Tuesday, with little if any accumulation expected. Day 1 Hazards ------------- * Snow: Limited risk .DAYS TWO THROUGH SEVEN...Wednesday through Sunday. Days 2-7 Discussion ------------------- A strong cold front is expected Wednesday night with strong northeast winds. Much colder air is expected Thursday, with afternoon temperatures only in the 20s. Wind chill indices will be near zero or below Thursday morning, and again Friday morning. Areas of light snow are expected to favor the northern counties near I-70 early Thursday, and again areas adjacent to Oklahoma early Friday. Modest accumulations and areas of blowing snow are possible. A winter weather advisory may be required for the I-70 corridor for Thursday morning. Days 2-7 Hazards ---------------- * Wednesday - No hazards. * Thursday - Elevated cold: Significant risk - Snow: Elevated risk * Friday - Elevated cold: Significant risk - Snow: Elevated risk * Saturday - No hazards. * Sunday - No hazards. * Monday - No hazards. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && For more details visit our webpage https://weather.gov/erh/ghwo?wfo=ddc Turner
The office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 9, 1:56 AM CST | Winter Weather Advisory | DDC | Barber, Clark, Comanche, Edwards, Finney, Ford and 19 more | 49 hr |
Nearby
Winter Storm Warnings in Kansas, 2022Every winter storm warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.